MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH OPAL IMPLANT HOLDER STRAIGHT; MISC ORTHO SURGICAL INSTRUMEN

OBERDORF SYNTHES PRODUKTIONS GMBH OPAL IMPLANT HOLDER STRAIGHT; MISC ORTHO SURGICAL INSTRUMEN
Model Number 03.803.001
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Complainant device is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested and is currently pending completion.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during a posterior spinal fusion procedure, the surgeon was using the opal implant holder straight.After inserting the first opal implant successfully, the surgeon could not get the knob to release from the sleeve.It is unknown if there was a surgical delay.There was no patient consequence reported.Concomitant device reported: unknown opal implant (part # unknown, lot # unknown, quantity # unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.803.001; synthes lot: h550250; supplier lot: h550250; release to warehouse date: may 03, 2018; supplier: avalign technologies ¿ nemcomed.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the device is now working fine and that the surgeon and or staff had inadvertently overtightened the device while trying to loosen the knob.

Brand Name
OPAL IMPLANT HOLDER STRAIGHT
Common Device Name
MISC ORTHO SURGICAL INSTRUMEN
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7943128
Report Number8030965-2018-57059
Device Sequence Number857325
Product Code LXH
UDI-Device Identifier10705034722443
UDI-Public(01)10705034722443
Combination Product (Y/N)N
Initial Reporter StateGU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.803.001
Device Catalogue Number03.803.001
Device Lot NumberH550250
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1